Couldn't find what you looking for?

TRY OUR SEARCH!

Does anyone know why suboxone helps depression?

Loading...

Hey Angela,

Firstly I'm in the UK so I always refer to this drug in my replies as subutex, this is the name for it here; the only difference being I think your version also contains narcan (naloxone) ours is just buprenorphine - the opiod antagonist analgesic (dam thats a mouthful)

I'm assuming you know why subutex is prescribed for the most part, as if you've not been given it for that reason you are opening a giant can of worms in using it in my opinion.  I don't want that to come over as condensing or patronizing if it has I apologize, only subutex is prescribed for addiction - here at least and in my view why would you want to create that possible scenario for your patient and supply it for another medical ailment.

With that out the way subutex is a synthetic (man made) opiod analgesic both opiates and opiods have a very similar effect on our brain chemistry and how this makes us feel, this is what makes them so appealing and highly addictive.   The way they tend to act is by attaching to the receptors in your brain . Normally these opioids are created naturally in the body, but you are introducing an artificial supply. Once attached, they send signals to the brain of the "opioid effect" which blocks pain, slows breathing, and has a general calming and anti-depressing effect.  Subutex is able to activate this receptor because it's chemical structure mimics that of a natural neurotransmitter, fooling your brain into thinking this is whats happened and supplying way more than your body would naturally also brings about the intensity that we feel these effects.

Subutex and other opiods/opiates target the brain's reward system by flooding the circuit with dopamine. Dopamine is a neurotransmitter present in regions of the brain that regulate movement, emotion, cognition, motivation, and feelings of pleasure-the 'happy' hormone not too dis similar to seritonin in that its part of the reward and pleasure center of out brain. Having too much of this in your system as brought about by subutex, produces the euphoric effects.

That's the reason you feel why you feel on it and why you feel it could be helping your depression.

I hope this helps you<3

Reply

Loading...

Hi buddy Violet You should have been an m.d. or pharmacist cause u always give the correct help :-) Yes subutex is generic here cause it contains both drugs. I take the film. I went on disability in 2006 for an inflammed bladder that would go in and out of remission. Well urologist sent me to pain dr cause pain was out of control. I was on percocet and morphine for years and never got addicted until last year it all changed Told my psycho dr I'm very depressed. He says it was percocet I said no it makes me happy. He put me on sub cause it would take care of pain and depression. That was true but I still get bad side effects. Going back to my new primary because he ordered tests when the side effects were that of a stroke last week. All tests negative. Going to show him papers stating sub mimics a stroke but its not. Sorry for going on but I really feel I can talk to u so now I'm addicted to sub and it stinks. Going to primary Meant to ask you how u are? O:-)
Reply

Loading...

Hey angela
Again I refer to UK medications as that's what I'm familiar with, so there may be some difference in the dose of the tablets or combination of ingredients, but I think percocet would be the equivalent of our tramadol or co-codamol-being paracetamol and codeine. (Not really certain on that one) In any case being an opiate like the morphine you were on, if the Dr was blaming that for your depression the morphine would be doing the same, as they both cause the same effect on your brain, just last for different times and are different strengths. The usual reason Dr's give drugs like tramadol is either the pain isn't too bad, or if they know the patient likes opiates the paracetamol should hopefully deter them using too much, as no matter how dim some people can be I think everyone knows how deadly paracetamol is and wouldn't want to risk taking too much of it just to get more of the opiate.
I'm not sure why he/she thought it may cause or add to your depression, other than it is in a group of med's (as well as being an opiate) refereed to as depressants. This being due to how they effect you, for example slow your respiratory rate (breathing) this is the cause for most opiate deaths, they also slow/depress reaction times and in general brain function. Depressants are widely used for anxiety and sleep disorders. To clarify opiates are not used for this reason, but they fall into the same category being a depressant type of drug as apposed to a stimulant, which would speed things up. Perhaps this is why they felt they were causing the depression; but as above the morphine would do the same so they should have laid blame on both.
The bottom line probably was your Dr felt the combination and extended use of these drugs was going to or had caused and addiction. In some cases now Dr's are choosing to prescribe either methadone - which for many years has been labeled a heroin substitute giving users of it that stigma, whatever their reason for usage, or subutex. Subutex is a much much stronger version of a drug called 'Temgesic' which is known as an opiate antagonist- in short if you take temgesic/subutex when you have an opiate addiction, or whilst you are prescribed subutex you decide to use an opiate pain relief the two do not get on with each other and you will experience opiate withdrawal symptoms. This is what made temgesic effective in trying to stabilize drug users and keep them free of opiates, but was never enough to cover doses they were used to, leading to subutex being made and prescribed instead, many Dr's thinking it was some new wonder drug that would solve everyones problems.
Subutex is also addictive, but it does allow better management for many patients and Dr's being all the dose you need is taken once a day, and when you no longer need it or decide to come off the dose can be gradually reduced.
As far as Subutex being responsible for a stroke, or mimicking the symptoms of one, I have never heard of that and don't know why it could do that. The only explanation I could think of (again not any medical background just theorizing) would be related to ex IV drug users and if there had been symptoms of a stroke it may be more likely due to previous damage caused from injecting. As you have mentioned you are best discussing this with your Dr as they know your medical history and can examine you and work out whats happening. Hopefully they will sort something out for you <3
Reply

Loading...

Once again buddy you have helped me... yes percocet I was happy on until it wore off then go into major depression until next pill. I am disabled got it from pain mgmt and got hooked. Psycho dr told me as long as u stay on percocet u will be depressed when it wears off and no antidep can work cause perco blocks antidep. Well he is not too smart cause the sub he gave me is opiod and also blocks antidep from working. One bad pill to another.sub costs me 200 american dollars a month and I get symptoms of a stroke now and then. Had mri of brain for stroke and heart tests r fine. Going to primary on Friday. Went on internet and some sub side effects r off balance slurred speech, constipation, memory loss and confusion which I have all of them Enough about me :-! How r u and how r u feeling. How was your weekend? Thanks for always helping and I'm here for u as well :-)
Reply

Loading...


sub is evil, if you have taken it for over 3 weeks you will feel depression coming off it..The longer you consume subutex or suboxone the worse you feel and the more depressed you will get..
Reply

Loading...

No its the opposite I'm not depressed anymore. I have awful side effects. Going to my primary Friday and psychiatris on the 20 of june. I need help from these doctors.
Thank you Guest for your help
Reply

Loading...


I think you may find it's similar with subutex, but because its long acting your not noticing the dips in mood as before they occur your next dose is taken, so this is maybe why your Dr gave it for depression, as well as to help your pain. I can understand more now his/her reasoning for doing it. With any opiates they act on the pleasure/reward center of your brain, along with endorphines (natural pain relief) and other areas. When you take them your brain releases more of the happy chemicals, so when they start to wear off you notice this mood change, and because your brain has let too many of the chemicals go in one shot. it has a hard time making up natural amounts on it's own for a few days..explaining why you felt the lows when you didn't have your previous meds. Your Dr has probably thought subutex is a good solution as being a long acting drug the levels should stay pretty constant for you, and as I mentioned in a previous post was probably becoming concerned with long term use of the other opiates they were giving you for pain, so felt subutex would be a better solution. If you don't have a history of heroin or pharmaceutical abuse, then their really unlikely to go into much detail with you on how subutex works, just giving you the script telling you when to take it, and if your lucky you may have got a leaflet from the chemist with your first box. I do think it's irresponsible with any prescribing not to ensure your patient fully understands, but I guess with many Drs where do they draw the line on explanations and probably tend to give as little information as possible unless you ask them for it.
Reply

Loading...